Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 170, NWS Memphis, TN

June 28, 2001Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2001, 7:34 PM CDT for Mississippi County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 28, 2001, 7:34 PM CDT (00:34 UTC)
Expired
Jun 28, 2001, 8:15 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mississippi County, AR

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:50 PM CDTThunderstorm WindManila, ARA few trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 290035
SVRMEM
ARC093-290115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT THU JUN 28 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS

* UNTIL 815 PM CDT.

* AT 732 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  MANILA...MOVING EAST AT 10 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE...
  GOSNELL...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. HAIL AROUND 1 INCH IN DIAMETER IS LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCASTq FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3599 9029 3581 9022 3595 8992 3601 9000

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 28, 2:30 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT THU JUN 28 2001

THE UPPER LOW AT 500MB WAS LOCATED OVER S CNTRL MO. THIS SYSTEM WILL
DRIFT TOWARDS SW MO THRU 12Z SAT AND WEAKEN...THEN TO WRN AR BY 12Z
MON AND SLOWLY DISSIPATE. EXPECT SCT PM TSTMS OVER THE NEXT SEVERAL
DAYS...BUT THE CHC OF SVR WX WILL DECREASE AS TEMPS ALOFT CONTINUE
TO WARM AND WINDS ALOFT DECREASE.

A BERMUDA HIGH WILL EXTEND INTO THE FCST AREA FROM THE EAST FROM
SUNDAY THROUGH WEDNESDAY...BUT CANNOT RULE OUT SCT PM TSTMS FROM
HIGHER DEWPOINTS COMBINED WITH DIURNAL HEATING. THE NEXT COLD FRONT
WILL MOVE INTO THE FCST AREA WEDNESDAY NIGHT BUT WEAKEN AS IT MOVES
THROUGH THE AREA THURSDAY MORNING.

MODELS IN REASONABLE AGREEMENT AND MOS GUIDANCE WITHIN RANGE.

PRELIM VALUES
MEM 70/85/71/87 3433
MKL 65/85/67/87 3433
JBR 67/85/69/87 3433
TUP 67/85/69/87 3433

.MEG...NONE.

012

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.